Alert archive / Arkansas / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 92, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 15, 2023, 3:23 PM CDT for Carroll County, Madison County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2023, 3:23 PM CDT (20:23 UTC)
- Expired
- Apr 15, 2023, 3:59 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Madison County, AR
The radar
The Springfield radar (KSGF), 111 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 12:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1195 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
752
WUUS54 KTSA 152023
SVRTSA
ARC015-087-152130-
/O.NEW.KTSA.SV.W.0092.230415T2023Z-230415T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
323 PM CDT Sat Apr 15 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Madison County in northwestern Arkansas...
Carroll County in northwestern Arkansas...
* Until 430 PM CDT.
* At 323 PM CDT, a severe thunderstorm was located near Marble,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Marble... Forum...
Osage... Urbanette...
Rule... Rockhouse...
Dryfork... Cabanal...
Metalton... Connor...
Coin... Alabam...
Delmar... Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3612 9345 3612 9348 3611 9350 3607 9365
3624 9378 3650 9354 3650 9330 3648 9329
3616 9330
TIME...MOT...LOC 2023Z 228DEG 30KT 3616 9363
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
693 follow-up statements
434
WWUS54 KTSA 152035
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
335 PM CDT Sat Apr 15 2023
ARC087-152045-
/O.CAN.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Madison AR-
335 PM CDT Sat Apr 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MADISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Arkansas.
LAT...LON 3618 9354 3635 9368 3650 9354 3650 9330
3648 9329 3626 9330 3618 9345
TIME...MOT...LOC 2035Z 225DEG 40KT 3630 9347
$$
ARC015-152130-
/O.CON.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
335 PM CDT Sat Apr 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN CARROLL COUNTY...
At 335 PM CDT, a severe thunderstorm was located over Rule, moving
northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Carrollton... Rudd...
Urbanette... Rule...
Coin... Cabanal...
Metalton... Denver...
Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3618 9354 3635 9368 3650 9354 3650 9330
3648 9329 3626 9330 3618 9345
TIME...MOT...LOC 2035Z 225DEG 40KT 3630 9347
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
69862
WWUS54 KTSA 152049
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
349 PM CDT Sat Apr 15 2023
ARC015-152130-
/O.CON.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
349 PM CDT Sat Apr 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHEASTERN CARROLL COUNTY...
At 349 PM CDT, a severe thunderstorm was located 5 miles east of
Green Forest, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Berryville... Green Forest...
Urbanette... Coin...
Denver...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3635 9368 3650 9354 3650 9330 3648 9329
3626 9330
TIME...MOT...LOC 2049Z 234DEG 29KT 3635 9334
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
69305
WWUS54 KTSA 152059
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
359 PM CDT Sat Apr 15 2023
ARC015-152109-
/O.CAN.KTSA.SV.W.0092.000000T0000Z-230415T2130Z/
Carroll AR-
359 PM CDT Sat Apr 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARROLL COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
northwestern Arkansas.
LAT...LON 3635 9368 3650 9354 3650 9330 3648 9329
3626 9330
TIME...MOT...LOC 2058Z 228DEG 30KT 3641 9326
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:54 PM CDT, 29 minutes earlier.
Area forecast discussion, Apr 15, 2:54 PM CDT, 29 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 254 PM CDT Sat Apr 15 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Through tonight ) Issued at 240 PM CDT Sat Apr 15 2023 Strong to severe thunderstorms have developed from northwest Arkansas into extreme eastern Oklahoma just ahead of a cold front that will move east of the area by around 5 pm. Cloud cover behind the front will clear from west to east overnight, with overnight low temperatures falling into the mid 30s to mid 40s. && .LONG TERM... (Tomorrow through Saturday) Issued at 240 PM CDT Sat Apr 15 2023 Gusty northwest winds Sunday will result in an elevated fire weather danger, especially to the west of Highway 75 in northeast Oklahoma where drought conditions persist. Fire weather concerns will remain elevated through the first part of next week as gusty southerly winds return and temperatures warm back to well above normal levels. Shower and thunderstorm chances will return by late Tuesday and Tuesday night, but the better storm chances will hold off until Wednesday night and Thursday when the next storm system will impact the area. The timing of the dryline/cold front into the area may not be ideal for a significant severe weather threat in our area, but this is subject to change if the system slows its progress a bit from current projections. Cooler and drier weather will return by the end of next week into the following weekend. && .AVIATION... (18Z TAFS) Issued at 1228 PM CDT Sat Apr 15 2023 A cold front is slicing through the area this afternoon with mostly VFR conditions ahead of the front and MVFR conditions behind it. Thunderstorms will possibly impact the western arkansas sites early in the forecast period as the cold front advances to the east. MVFR ceilings persist at the NE OK sites into this evening and even longer into tonight across NW AR. Mostly VFR conditions return on Sunday. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 67 42 79 / 0 0 0 0 FSM 44 68 43 77 / 0 0 0 0 MLC 41 68 43 77 / 0 0 0 0 BVO 36 67 35 79 / 0 0 0 0 FYV 37 62 37 72 / 0 0 0 0 BYV 40 61 40 71 / 0 0 0 0 MKO 40 67 41 76 / 0 0 0 0 MIO 40 62 38 72 / 0 0 0 0 F10 40 67 41 77 / 0 0 0 0 HHW 43 68 44 76 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...10
Hazardous weather outlook, Apr 15, 1:01 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 101 PM CDT Sat Apr 15 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 101 PM CDT Sat Apr 15 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This afternoon and Tonight. TORNADO. RISK...Limited. AREA...western Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Far eastern Oklahoma and western Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... A cold front currently moving across eastern Oklahoma will sweep through the remainder of the area this afternoon. Storms are expected to develop along the front across far eastern Oklahoma through western Arkansas during the afternoon hours. Severe weather is possible with these storms with potential for very large hail with the strongest storms. The severe weather threat will end by early evening as storms quickly spread further eastward. Additionally, gusty winds behind the passing cold front will raise grassland fire spread rates across northeast Oklahoma this afternoon SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY THROUGH WEDNESDAY...Very High Fire Weather Potential...High Wind Potential. THURSDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. FRIDAY...Very High Fire Weather Potential...High Wind Potential. EXTENDED DISCUSSION... Grassland fire spread potential will increase area wide on Sunday and especially areas of northeast Oklahoma where drought conditions persist. Winds will gradually decrease by Monday. Low thunderstorm chances return Tuesday along with increasing winds Tuesday and especially Wednesday. The increasing winds will again raise grassland fire weather concerns for portions of northeast Oklahoma. A stronger storm system influences the region by next Thursday and a risk of severe weather may develop. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 15, 3:13 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
313 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL 3 NNE ALMA 35.52N 94.21W
04/15/2023 E0.75 INCH CRAWFORD AR PUBLIC
&&
JDSLocal storm report, Apr 15, 3:17 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
317 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 1 N BENTONVILLE 36.38N 94.21W
04/15/2023 E0.75 INCH BENTON AR PUBLIC
&&
JDSLocal storm report, Apr 15, 3:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
318 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 3 NNE ALMA 35.52N 94.21W
04/15/2023 E0.75 INCH CRAWFORD AR PUBLIC
&&
JDSLocal storm report, Apr 15, 3:21 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
321 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL SPIRO 35.25N 94.62W
04/15/2023 E2.50 INCH LE FLORE OK PUBLIC
&&
JDSLocal storm report, Apr 15, 3:22 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 SSW BENTONVILLE 36.35N 94.22W
04/15/2023 E0.88 INCH BENTON AR PUBLIC
&&
JDSLocal storm report, Apr 15, 3:23 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
323 PM CDT SAT APR 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND GST 2 SSW BENTONVILLE 36.34N 94.22W
04/15/2023 E60 MPH BENTON AR PUBLIC
THUNDERSTORM WINDS ESTIMATED TO 60 MPH.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:21 PM CDT | Special Weather Statement | TSA | Washington | 39 min |
| Apr 15, 2:26 PM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 64 min |
| Apr 15, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian, Washington | 44 min |
| Apr 15, 2:54 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 51 min |
| Apr 15, 3:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 36 min |
| Apr 15, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 36 min |
| Apr 15, 3:31 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 29 min |
| Apr 15, 3:33 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 34 min |
| Apr 15, 3:36 PM CDT | Severe Thunderstorm Warning | TSA | Madison, Washington | 39 min |
| Apr 15, 4:15 PM CDT | Special Weather Statement | TSA | Carroll | 45 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.